MAUDE Adverse Event Report: ZIMMER BIOMET, INC. OSS POLY BUMPER LOCK PIN; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. OSS POLY BUMPER LOCK PIN; PROSTHESIS, KNEE
Catalog Number 150510
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient was revised to to the bumper locking pin fracture/sheered off.The patient was revised successfully.
 
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmerbiomet.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: updated: b4, b5, d5, g3, g6, h1, h2, h3, h4, h6, h11.Visual examination of the returned product identified signs of implantation in the form of nicks and gouges, as well as the post feature being fractured from the rest of the implant.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.The was submitted for further analysis.Analysis determined the base of the locking pin and the bumper fragment both show possible evidence of stress whitening and slight plastic deformation at the fracture surface.The superior side of the bumper show possible evidence of impingement damage, possible from the femoral implant during hyperextension.The tabs on the inferior side of the bumper both appear to be completely worn away, and both sides of the bumper show extensive abrasions, wear, and/or pitting.The failure of the bumper locking pin was due to the high bending or shear forces on the pin after insertion, possibly exacerbated by the impingement from the femoral implant.The tab may have separated from the locking pin some time before explantation, resulting in the extensive wear or abrasions covering both sides of the bumper.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Medical records were not provided.The event is confirmed.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OSS POLY BUMPER LOCK PIN
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22005300
Report Number0001825034-2025-01380
Device Sequence Number15731812
Product Code KRO
UDI-Device Identifier00880304677173
UDI-Public(01)00880304677173(17)250924(10)952830
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K051479
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date09/24/2025
Device Catalogue Number150510
Device Lot Number952830
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown